News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gastroenterology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gastroenterology Answers List

Forum Name: Gastroenterology Topics

Question: Crohn's Question ??


 Leigh83 - Sun Nov 04, 2007 5:15 pm

Hi, I am a 24 year old female with crohn's disease. The first time I had a flare up I lost about 15lbs in less than 2 weeks. For a while I had continuous diarrhea and cramping, now I have constipation and shap pain. The pain is so severe I have to grab whatever is close to me, it takes my breath. I have also developed a fissue, Somtimes the blood runs down my legs. Here is my question.

How do I treat the constipation with out irritating my crohn's?? or is constipation and severe pain part of crohn's too?? If so, what do I do about it?? Thanks so much!!

My meds are

6-mp, 75mg
remicade every 8 weeks
seroquel

I had my appendix out Jan 22 of 06
 Dr. Chan Lowe - Sun Nov 04, 2007 8:31 pm

User avatar Hi Leigh83,

This seems like a straight forward issue; however, there is more than appears. There are a few possibilities regarding your constipation. It may be that you simply have straight forward constipation. In this case, using a medication such as glycolax is a very safe method of treating it.

On the other hand, the constipation may actually be a sign that you are having ongoing Crohn's issues. The Crohn's may be causing some poor absorption of nutrients in a certain area. In response, the rest of the GI tract may be increasing it's absorption causing too much water to be absorbed. This results in constipation. If this is the case you need to treat the Crohn's to resolve the constipation.

I would recommend you talk with your GI doctor about how to best treat your constipation. You may need some testing to find out which situation is occurring.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here